MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY BECKER EXTERNAL DRAINAGE AND MONITORING SYSTEM; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC NEUROSURGERY BECKER EXTERNAL DRAINAGE AND MONITORING SYSTEM; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Catalog Number 46128
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned product was patent.The device did not meet the requirements for leak testing as the drainage bag luer connector was fo und to be broken.The instructions for use (ifu) that accompany the device caution that ¿in order to avoid possible cracking of the luer connectors after cleaning with alcohol, allow to air dry completely prior to connecting the system.¿ the ifu also cautions ¿all connections should be finger tightened.Over tightening can cause cracks and leaks to occur.¿ all edms devices are 100% leak tested at the time of manufacture.
 
Event or Problem Description
It was reported to medtronic neurosurgery that there was a rough connection between the drainage bag and the system.According to the report, when returning to the room, the drain was on the floor.Reportedly, the drainage bag fell completely off when the nurse went to empty the bag.
 
Additional Manufacturer Narrative
Additional information received reported the system was replaced bedside using sterile technique.According to the report, chloraprep was used to clean the connections and there were no accidental pulls on the tubing.Reportedly, there was no harm to the patient.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
BECKER EXTERNAL DRAINAGE AND MONITORING SYSTEM
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6268698
Report Number2021898-2017-00021
Device Sequence Number19201756
Product Code GWM
UDI-Device Identifier00673978228754
UDI-Public00673978228754
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K984053
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue Number46128
Device Lot Number211866259
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2017
Initial Date Received by Manufacturer 12/21/2016
Supplement Date Received by ManufacturerNot provided
03/07/2017
Initial Report FDA Received Date01/20/2017
Supplement Report FDA Received Date03/23/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age17 YR